My last treatment of chemotherapy is over!!!! Yay!!!
I'd break out the champagne, but alcohol hurts my tummy, so I'll settle for juice in mineral water.
I had it on Wednesday, April. 8th, accompanied by my friend, Joanne. I guess the expression "chemo brain" really applied to me that day because when the nurse asked me if I had taken all my pre-treatments medications, I replied (looking like a dear in headlights): "Medication? Was I supposed to take something? What color pills are you talking about?" I even had to call my daughter at home to verify the name of the little white pill shaped like a house (I can never remember the names of all my meds!) that I did remember to take in the morning, even though I had forgotten all the others and was supposed to take two of the little white houses! Oh dear! But thankfully they were able to give me what I missed through IV. The treatment itself went fairly well except for a very intense moment of nausea and dizziness as they were giving me my Benadryl. And then I really got loopy, started talking like I was drunk - my tongue felt like it was twice its actual size. After that, my friend Joanne and I started cracking up! What a sight we were - AGAIN!!
But that passed and before I knew it, I was saying good-bye to the dear staff in the oncology department who have been such a big part of my life since December. I was so happy that my blood cell count was up and that the treatment did not have to be delayed, that I decided I'm gonna do it in style and celebrate by wearing a cool wig to the hospital. We all had a great laugh over this and as it happened my oncologist who was working that day, came into the chemo room right at that moment. She burst out laughing and couldn't stop saying: "This is so good! You look so good! We have to get a picture of you like that and put it in the waiting room to encourage the other patients!" I remained in my wig for the rest of the treatment and every now and then Joanne would start laughing and say to me "How do you expect me to have a serious conversation with you with that wig on! Really, you look like a rock star!"
Thanks to everyone for your prayers and support. Now I have to rest up and take the meds for the side effects. I am still having some stomach issues and achy bones, mouth sores etc. but it's not too severe. I'm especially tired and ever so looking forward to joining my Aunt Violet who is presently in Florida and invited me to come down for a week. I'll be leaving in exactly one week, on Apr. 21st. Hot sun, warm water and sandy beaches - here I come!!!